MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS PLUS .091IN ID X 90CM-US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS PLUS .091IN ID X 90CM-US; CATHETER, PERCUTANEOUS
Model Number INC-11196-90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during evt (endovascular thrombectomy) procedure, in a patient who had a difficult aortic arch and cervical ica (internal carotid artery) tandem occlusion, there was extreme kinking of the catheter (subject device) in the aortic arch.This was noticed during the second pass when an intermediate catheter was unable to be advanced within the catheter (subject device), stent retriever was deployed in m1.Withdrew the system into the aortic arch and pulled out the stent retriever.The intermediate catheter would not come out from the kinked catheter.It was not possible to straighten out this kink in the aortic arch, despite attempts to pass a wire.A snare was passed from the radial artery to snare the catheter (subject device) from the top and pulled the catheter (subject device) from the femoral access site.This pulled apart the catheter (subject device) and removed the guide catheter (subject device) through the 8f sheath, but the catheter (subject device) became unwound/split apart during this process.There was 60-90 minutes surgical delay.The evt procedure was terminated early.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 lot # - corrected from 18693-01 to unknown.Although the dhr (device history record) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.As per the event, the patient had tortuous anatomy, and this could be the reason why subject catheter kinked.Despite the kink in subject catheter, it is not known, if any resistance was noticed while inserting the vecta inside subject catheter.It could have happened that extreme force was applied on vecta due to which vecta got stuck inside subject catheter.Further, the subject catheter was pulled from two side using the snare device, and that resulted in breaking and stretching of the subject catheter as shown in the picture.It is more than likely that procedural factors caused the damage, since the product was not returned, we cannot be definite about the conclusion.A complaint history review could not be completed because the lot number is unknown.A bi-annual trend review is conducted for all as reported and as analyzed codes.All identified trends are investigated and reviewed at crb (complaint review board).The device was not returned as it was discarded, but the as per the picture provided there was blood inside the infinity.The device was seen extremely stretched and broken.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description
B5 - it was reported that during evt (endovascular thrombectomy) procedure, in a patient who had a difficult aortic arch and cervical ica (internal carotid artery) tandem occlusion, there was extreme kinking of the catheter (subject device) in the aortic arch.This was noticed during the second pass when an intermediate catheter was unable to be advanced within the catheter (subject device), stent retriever was deployed in m1.Withdrew the system into the aortic arch and pulled out the stent retriever.The intermediate catheter would not come out from the kinked catheter.It was not possible to straighten out this kink in the aortic arch, despite attempts to pass a wire.A snare was passed from the radial artery to snare the catheter (subject device) from the top and pulled the catheter (subject device) from the femoral access site.This pulled apart the catheter (subject device) and removed the guide catheter (subject device) through the 8f sheath, but the catheter (subject device) became unwound/split apart during this process.There was 60-90 minutes surgical delay.The evt procedure was terminated early.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.D4 lot # - corrected from unknown to 18015-01.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.As per the event, the patient had tortuous anatomy, and this could be the reason why infinity kinked.Despite the kink in subject catheter, it is not known, if any resistance was noticed while inserting the vecta inside subject catheter.It could have happened that extreme force was applied on vecta due to which vecta got stuck inside subject catheter.Further, the subject catheter was pulled from two side using the snare device, and that resulted in breaking and stretching of the subject catheter as shown in the picture.It is more than likely that procedural factors caused the damage, since the product was not returned, we cannot be definite about the conclusion.The device was not returned as it was discarded, but the as per the picture provided there was blood inside the infinity.The device was seen extremely stretched and broken.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 - gtin - corrected pma/510(k) - g4 - corrected based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that there was an issue with the subject catheter during a procedure.Ous update jan 10/23: during endovascular thrombectomy (evt), with a patient who had a difficult aortic arch and cervical internal carotid artery (ica) tandem occlusion, there was extreme kinking of the subject catheter in the aortic arch.This was noticed during our second pass when we were unable to advance the aspiration catheter within the subject catheter (retriever deployed in the m1 segment).We withdrew the system into the aortic arch and removed the stent retriever.The aspiration catheter could not be removed from the kinked subject catheter.It was also not possible to straighten out the kink in the aortic arch, despite attempts to pass a wire.The interventional radiology (ir) team punctured the left radial artery, snared the subject catheter from the top, and pulled it out through the femoral access site.This maneuver caused the subject catheter to split apart, allowing the catheter to be removed through the 8f sheath, but the subject catheter became unwound and damaged in the process.There were no adverse consequences other than the early termination of the evt procedure.No additional medical intervention was required, but the physician had to snare the subject catheter to remove it from the patient.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS .091IN ID X 90CM-US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16261065
Report Number3008881809-2023-00043
Device Sequence Number20508417
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public(01)07613327459203(17)240828(10)18015-01
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model NumberINC-11196-90
Device Catalogue NumberINC-11196-90
Device Lot Number18015-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer04/05/2023
04/28/2023
12/30/2024
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date04/11/2023
05/03/2023
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F SHEATH (STRYKER).; TREVO STENT RETRIEVER (STRYKER).; VECTA CATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown